Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 127, NWS Houston/Galveston, TX

June 26, 2012Houston County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 26, 2012, 5:08 PM CDT for Houston County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2012, 5:08 PM CDT (22:08 UTC)
Expired
Jun 26, 2012, 5:49 PM CDT
In force
41 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Houston County, TX

The radar

The Shreveport radar (KSHV), 169 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 3:22 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1062 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
2039 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WUUS54 KHGX 262208
SVRHGX
TXC225-262300-
/O.NEW.KHGX.SV.W.0127.120626T2208Z-120626T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
508 PM CDT TUE JUN 26 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOUSTON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 600 PM CDT

* AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 21
  MILES EAST OF GRAPELAND...OR 22 MILES NORTHWEST OF APPLE SPRINGS...
  AND MOVING WEST AT 20 MPH.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT   
  LIMITED TO CROCKETT...AND RATCLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!

THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW!

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3157 9514 3155 9514 3152 9509 3148 9510
      3147 9506 3144 9503 3118 9549 3138 9560
      3149 9557 3158 9523 3159 9517
TIME...MOT...LOC 2207Z 068DEG 14KT 3151 9514

$$
1 follow-up statement
945 
WWUS54 KHGX 262249
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
549 PM CDT TUE JUN 26 2012

TXC225-262259-
/O.CAN.KHGX.SV.W.0127.000000T0000Z-120626T2300Z/
HOUSTON TX-
549 PM CDT TUE JUN 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR HOUSTON COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3157 9514 3155 9514 3152 9509 3148 9510
      3147 9506 3144 9503 3118 9549 3138 9560
      3149 9557 3158 9523 3159 9517
TIME...MOT...LOC 2249Z 068DEG 14KT 3145 9532

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:42 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 26, 3:42 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
342 PM CDT TUE JUN 26 2012

.DISCUSSION...
HOT TEMPERATURES HAVE HIT THE CONVECTIVE TEMPERATURE THIS
AFTERNOON AND CONVECTION HAS BEGUN FIRING IN NW HARRIS AND GRIMES
COUNTY. SPC SVR TSTM WATCH JUST ISSUED FOR SOME OF OUR WESTERN
COUNTIES. WITH DRY AIR ALOFT AND INVERTED VEE PROFILES EXPECT
STRONG GUSTY WINDS TO BE PRIMARY THREAT BUT HAIL POSSIBLE AS WELL.
TSRA SHOULD CONTINUE MOVING SW EXITING HARRIS COUNTY SOON. STORMS
EXPECTED TO DIMINISH BY MID EVENING AFTER SUNSET.

RECORD TYING OR BREAKING HEAT AT MANY LOCATIONS. KGLS HIT 96
AROUND NOON TODAY BREAKING THE OLD RECORD BEFORE THE ONSHORE
WINDS/SEA BREEZE MODERATED TEMPERATURES. HOUSTON BUSH (KIAH) AT
104F AT 3PM TIES RECORD AND HOUSTON HOBBY HAS BROKEN OLD RECORD AS
WELL. RECORD REPORTS WILL BE ISSUED LATER THIS AFTERNOON OR
EVENING. HEAT INDICES EXCEED 108 AT MANY LOCATIONS TODAY BUT WITH
ONSHORE FLOW EXPECTED TO CONTINUE TOMORROW MAX TEMPS WILL BE
SLIGHTLY LOWER AND WILL BE IN THE 100 TO 106 RANGE ON WEDNESDAY SO
EXCESSIVE HEAT ADVISORY WILL NOT BE REQUIRED.

IN THE LONGER RANGE CONTINUED ONSHORE FLOW BRINGS ANOTHER SLUG OF
INCREASE MOISTURE/PWATS FOR THE WEEKEND BRINGING SLIGHT RAIN
CHANCES. WEAKNESS/INVERTED TROUGH/LOW OVER SOUTH TX AT 500MB WILL
CONTRIBUTE SOME LIFT AS WELL THIS WEEKEND. 04

&&

.AVIATION...
LOOKS LIKE THE PCPN DEVELOPING THIS AFTN/EVE WILL BE MOSTLY EAST OF
OUR TAF SITES...SAVE FOR CLL. OTHERWISE WILL KEEP WITH TREND OF VFR
FOR THE OVERNIGHT HRS/EARLY TOMORROW TIME FRAME. LIGHT ONSHORE FLOW
TOMORROW COULD MAKE FOR AN ACTIVE SEABREEZE BUT NOT A LOT OF CONFI-
DENCE WITH TIMING SO HAVE LEFT VCTS MENTION OUT ATTM. 41

&&

.MARINE...
NO SIGNIFICANT FCST ISSUES EXPECTED THE REST OF THE WEEK WITH LIGHT
WINDS/LOW SEAS DEVELOPING/IN PLACE. TIDES REMAINING AT/AROUND 1-1.5
FEET  ABOVE NORMAL...BUT SHOULD CONTINUE ON A SLOW/GRADUAL DOWNWARD
TREND THE NEXT COUPLE OF DAYS. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      78 103  76  98  76 /  20  10  10  10  10
HOUSTON (IAH)              76  99  76  97  76 /  20  10  10  10  10
GALVESTON (GLS)            83  94  81  92  81 /  20  10  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...04
AVIATION/MARINE...41
Hazardous weather outlook, Jun 26, 6:30 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
630 AM CDT TUE JUN 26 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-271130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
630 AM CDT TUE JUN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ABOVE NORMAL TEMPERATURES AND HIGHER HUMIDITY LEVELS EQUATE TO
AFTERNOON PEAK HEAT INDEX VALUES BETWEEN 105 TO 110 DEGREES.
THESE FACTORS WILL ALSO AID IN SUPPORTING MID AFTERNOON INTO
EARLY AFTERNOON THUNDERSTORMS AS A WEAK EASTERN DISTURBANCE
PASSES ACROSS THE REGION. THE MAIN SEVERE WEATHER THREAT WITHIN
THE STRONGEST STORMS WILL BE STRONG DAMAGING DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ON WEDNESDAY...ABOVE NORMAL TEMPERATURES AND RELATIVELY HIGHER
HUMIDITY LEVELS WILL PRODUCE LATE AFTERNOON PEAK HEAT INDEX
VALUES BETWEEN 100 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TUESDAY AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 26, 4:17 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
417 PM CDT TUE JUN 26 2012

TXZ226-227-262215-
FORT BEND-WHARTON-
417 PM CDT TUE JUN 26 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
PECAN GROVE TO 7 MILES NORTHWEST OF RICHMOND TO 10 MILES NORTHWEST OF
ROSENBERG...MOVING SOUTHWEST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HUNGERFORD...
ROSENBERG...RICHMOND...PECAN GROVE...ORCHARD...KENDLETON...FULSHEAR
AND BEASLEY.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 2956 9574 2943 9587 2937 9601 2938 9618
      2969 9596 2979 9583 2970 9569
TIME...MOT...LOC 2117Z 031DEG 20KT 2968 9582 2962 9588
          2961 9595
Special weather statement, Jun 26, 4:49 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
449 PM CDT TUE JUN 26 2012

TXZ196>198-262230-
BRAZOS-GRIMES-WASHINGTON-
449 PM CDT TUE JUN 26 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF NAVASOTA...MOVING SOUTHWEST AT 15
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WASHINGTON...QUARRY...
MILLICAN...INDEPENDENCE...NAVASOTA AND BRENHAM.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3028 9658 3035 9645 3034 9642 3037 9636
      3038 9630 3041 9630 3041 9628 3042 9629
      3043 9628 3049 9616 3037 9601 3009 9632
      3009 9639
TIME...MOT...LOC 2150Z 044DEG 14KT 3036 9616
Special weather statement, Jun 26, 4:50 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
450 PM CDT TUE JUN 26 2012

TXZ210-211-262230-
AUSTIN-COLORADO-
450 PM CDT TUE JUN 26 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BELLVILLE...MOVING SOUTHWEST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...NEW ULM...FRELSBURG...
CAT SPRING AND BELLVILLE.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.

LAT...LON 3007 9626 2995 9611 2994 9613 2993 9612
      2966 9638 2986 9661
TIME...MOT...LOC 2150Z 042DEG 15KT 2994 9625

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:27 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris, Waller48 min
Jun 26, 4:17 PM CDTSpecial Weather StatementHGXFort Bend58 min
Jun 26, 4:28 PM CDTSevere Thunderstorm WarningHGXFort Bend, Wharton62 min
Jun 26, 4:38 PM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity, Walker67 min
Jun 26, 4:49 PM CDTSpecial Weather StatementHGXWashington41 min
Jun 26, 4:50 PM CDTSpecial Weather StatementHGXAustin40 min
Jun 26, 5:10 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Matagorda, Wharton34 min
Jun 26, 5:33 PM CDTSevere Thunderstorm WarningHGXSan Jacinto, Trinity, Walker27 min
Jun 26, 5:42 PM CDTSpecial Weather StatementHGXColorado63 min
Jun 26, 5:56 PM CDTSevere Thunderstorm WarningHGXColorado49 min
Jun 26, 6:16 PM CDTSevere Thunderstorm WarningHGXTrinity29 min
Jun 26, 6:17 PM CDTTornado WarningHGXColorado28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.